Cookies?
Library Header Image
LSE Research Online LSE Library Services

An extension of the blow-up lemma to arrangeable graphs

Böttcher, Julia and Kohayakawa, Yoshiharu and Taraz, Anusch and Würfl, Andreas (2015) An extension of the blow-up lemma to arrangeable graphs. SIAM Journal on Discrete Mathematics, 29 (2). pp. 962-1001. ISSN 0895-4801

Full text not available from this repository.

Identification Number: 10.1137/13093827X

Abstract

The blow-up lemma established by Komlós, Sárközy, and Szemerédi in 1997 is an important tool for the embedding of spanning subgraphs of bounded maximum degree. Here we prove several generalizations of this result concerning the embedding of $a$-arrangeable graphs, where a graph is called $a$-arrangeable if its vertices can be ordered in such a way that the neighbors to the right of any vertex $v$ have at most $a$ neighbors to the left of $v$ in total. Examples of arrangeable graphs include planar graphs and, more generally, graphs without a $K_s$-subdivision for constant $s$. Our main result shows that $a$-arrangeable graphs with maximum degree at most $\sqrt{n}/\log n$ can be embedded into corresponding systems of superregular pairs. This is optimal up to the logarithmic factor. We also present two applications. We prove that any large enough graph $G$ with minimum degree at least $\big(\frac{r-1}{r}+\gamma\big)n$ contains an $F$-factor of every $a$-arrangeable $r$-chromatic graph $F$ with at most $\xi n$ vertices and maximum degree at most $\sqrt{n}/\log n$, as long as $\xi$ is sufficiently small compared to $\gamma/(ar)$. This extends a result of Alon and Yuster [J. Combin. Theory Ser. B, 66 (1996), pp. 269--282]. Moreover, we show that for constant $p$ the random graph $\mathcal{G}(n,p)$ is universal for the class of $a$-arrangeable $n$-vertex graphs $H$ of maximum degree at most $\xi n/\log n$, as long as $\xi$ is sufficiently small compared to $p/a$.

Item Type: Article
Official URL: http://epubs.siam.org/loi/sjdmec
Additional Information: © 2015 Society for Industrial and Applied Mathematics
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 15 Dec 2017 16:17
Last Modified: 15 Dec 2017 16:17
URI: http://eprints.lse.ac.uk/id/eprint/86351

Actions (login required)

View Item View Item